Alert archive / New Jersey / Special Marine Warnings in 2014
Special Marine Warning 38, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 10, 2014, 8:33 AM EDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2014, 8:33 AM EDT (12:33 UTC)
- Expired
- Jul 10, 2014, 9:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 10, 5:52 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 10, 5:52 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 552 AM EDT THU JUL 10 2014 .SYNOPSIS... A FRONTAL BOUNDARY WILL STALL TODAY NEAR THE COAST AND ACROSS THE DELMARVA, BEFORE DISSIPATING LATER TONIGHT INTO FRIDAY. HIGH PRESSURE WILL BUILD ACROSS THE NORTHEAST FRIDAY INTO SATURDAY, THEN SHIFT OFFSHORE LATER SATURDAY. A COUPLE OF COLD FRONTS ARE THEN FORECAST TO ARRIVE LATER MONDAY AND TUESDAY, HOWEVER THEY SHOULD BE SETTLING OFFSHORE ON WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE FRONTAL BOUNDARY APPEARED TO EXTEND WESTWARD FROM NORTHERN OCEAN COUNTY ACROSS PHILADELPHIA TO THE FAR LOWER PART OF THE SUSQUEHANNA RIVER VALLEY AROUND 530 AM. THE BOUNDARY SHOULD CONTINUE TO SINK TO THE SOUTH TODAY AND IT IS EXPECTED TO STALL ACROSS SOUTHEASTERN MARYLAND, SOUTHERN DELAWARE AND FAR SOUTHERN NEW JERSEY FOR MUCH OF THE DAY. THE SKY COVER SHOULD VARY BETWEEN PARTLY AND MOSTLY CLOUDY FOR TODAY. WE WILL MENTION ISOLATED RAIN SHOWERS AND THUNDERSTORMS THIS MORNING MAINLY AHEAD OF THE FRONT. WE WILL CARRY SCATTERED SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON FOR OUR CENTRAL AND SOUTHERN COUNTIES. MIXED LAYER CAPE VALUES ARE FORECAST TO APPROACH OR EXCEED 1000 J/KG MAINLY TO THE SOUTHWEST OF A READING TO PHILADELPHIA TO ATLANTIC CITY LINE. AN UPPER LEVEL JET SHOULD EXTEND FROM THE TENNESSEE RIVER VALLEY ACROSS THE NORTHEASTERN STATES TO ATLANTIC CANADA FOR TODAY. MUCH OF OUR REGION WILL BE UNDER THE RIGHT ENTRANCE REGION OF THE JET FURTHER ENHANCING THE POTENTIAL FOR SCATTERED CONVECTION. THE STATISTICAL GUIDANCE TEMPERATURES FROM THE 0000 UTC NAM AND THE 0000 UTC GFS WERE SIMILAR. BOTH MODELS SUGGEST HIGHS MAINLY IN THE MIDDLE 80S WITH MAXIMUM READINGS IN THE UPPER 70S IN OUR ELEVATED TERRAIN. WIND SPEEDS ARE FORECAST TO REMAIN GENERALLY LESS THAN 10 MPH FOR TODAY WITH A VERY WEAK PRESSURE GRADIENT IN THE VICINITY OF THE FRONT. THE WIND DIRECTION SHOULD FAVOR THE NORTHEAST TO SOUTHEAST QUADRANT. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... THE FRONT IS EXPECTED TO REMAIN ACROSS THE SOUTHERN PART OF OUR FORECAST AREA FOR MUCH OF TONIGHT. HOWEVER, THE BOUNDARY MAY BEGIN SINK TO OUR SOUTH AFTER MIDNIGHT. ANY SHOWER AND THUNDERSTORM ACTIVITY SHOULD DECREASE GRADUALLY AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. THE PRECIPITATION WILL LIKELY BECOME CONFINED TO AREAS AROUND THE FRONTAL BOUNDARY. THE WIND IS ANTICIPATED TO REMAIN LIGHT. MINIMUM TEMPERATURES SHOULD BE SIMILAR TO THOSE EXPERIENCED THIS MORNING. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... THE OVERALL SYNOPTIC SETUP IS COMPRISED OF GENERAL CYCLONIC FLOW ACROSS THE NORTHEAST AND MID ATLANTIC. THIS LOOKS TO EASE SOME SATURDAY AS HIGH PRESSURE SETTLES TO OUR EAST, HOWEVER A SIGNIFICANT UPPER-LEVEL TROUGH IS FORECAST TO DIG INTO THE MIDWEST AND UPPER GREAT LAKES REGION DURING THE COURSE OF THE WEEKEND. AS THIS OCCURS, THE FLOW ACROSS OUR AREA WILL INCREASE AND TEND TO BECOME MORE CYCLONIC WITH TIME. THIS SETUP WILL DRIVE A COLD FRONT OR TWO ACROSS OUR AREA DURING THE FIRST HALF OF NEXT WEEK. GIVEN THE IDEA OF AN AMPLIFYING UPPER-LEVEL TROUGH WITH DOWNSTREAM STRENGTHENING CYCLONIC FLOW, WE MAY HAVE A FEW DAYS WHERE IT BECOMES CONVECTIVELY ACTIVE IN OUR CWA. WE USED A MODEL BLEND FOR FRIDAY INTO SUNDAY, THEN MOSTLY BLENDED THE 00Z WPC GUIDANCE INTO CONTINUITY THEREAFTER. FOR FRIDAY...HIGH PRESSURE IS FORECAST TO SETTLE ACROSS THE AREA BEFORE BECOMING BETTER ESTABLISHED TO OUR NORTHEAST. WHILE THERE LOOKS TO BE A WEAK SHORT WAVE TROUGH MOVING THROUGH DURING THE COURSE OF THE DAY, THE OVERALL FORCING AND ENOUGH DRYING SHOULD LIMIT THE CONVECTIVE DEVELOPMENT. WE DID KEEP SLIGHT CHC TO LOW CHC POPS ACROSS THE FAR SOUTHEASTERN AREAS, WHICH ARE CLOSER TO A LINGERING OR DISSIPATING BOUNDARY. HIGH PRESSURE SHOULD THEN BE SHIFTING MORE TO NEAR THE SOUTHERN NEW ENGLAND COAST AT NIGHT. THIS WILL PROMOTE AN ONSHORE FLOW, HOWEVER IT IS NOT ALL THAT CERTAIN HOW DEEP THE MOISTURE IS AS THIS OCCURS. THERE IS A SOUTHEAST TO SOUTH FLOW AT NIGHT, HOWEVER THE PROSPECTS OF LOW CLOUDS AND OR SOME FOG LOOKS LOW ATTM AS THE NAM IN PARTICULAR MAY BE FAVORING TO MUCH PRECIPITATION. THE FORECAST SOUNDINGS APPEAR TO INDICATE LESS OF A LOW CLOUD POTENTIAL OVERALL, BUT WILL MONITOR. FOR SATURDAY AND SUNDAY...AS HIGH PRESSURE SLIPS FARTHER OFF THE SOUTHEASTERN NEW ENGLAND COAST SATURDAY MORNING, THE FLOW WILL TURN FROM EAST-SOUTHEAST TO MORE SOUTHERLY. AS THIS OCCURS, SOME INCREASE IN THE WAA AHEAD OF AN AMPLIFYING UPPER-LEVEL TROUGH INTO THE GREAT LAKES REGION SHOULD ORGANIZE A WARM FRONT TO OUR SOUTHWEST. THIS FRONT SHOULD THEN START MIGRATING NORTHWARD SUNDAY. OVERALL SATURDAY LOOKS TO BE DRY WITH HIGH PRESSURE CLOSE ENOUGH TO START AND THEN OVERALL A LACK OF ORGANIZED LIFT. AS THE UPPER-LEVEL FLOW STARTS TO TURN MORE CYCLONIC SUNDAY, SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ESPECIALLY INLAND IN THE AFTERNOON PERHAPS FOCUSED NEAR A LEE SIDE TROUGH. THIS WOULD BREAK OUR STRING OF NICE WEATHER ON THE WEEKENDS. OVERALL, WE USED A 50/50 BLEND OF CONTINUITY AND WPC GUIDANCE ESPECIALLY FOR SUNDAY. FOR MONDAY THROUGH WEDNESDAY...A SIGNIFICANT UPPER-LEVEL TROUGH IS FORECAST TO SLIDE ACROSS THE GREAT LAKES REGION AND INTO THE NORTHEAST. THIS PATTERN HAS SOME SIMILARITIES TO THE CURRENT ONE WITH LOW PRESSURE TRACKING ACROSS CANADA, WHICH THEN PULLS A COLD FRONT INTO THE EAST. THE PRESENCE OF STRENGTHENING CYCLONIC FLOW IN COMBINATION OF AN INCREASINGLY UNSTABLE AIR MASS WILL INITIATE SHOWERS AND THUNDERSTORMS. THIS MAY BE TIED TO AN INITIAL LEE SIDE TROUGH MONDAY, THEN MORE FOCUSED WITH THE COLD FRONT ALONG WITH COOLING ALOFT TUESDAY. THE INSTABILITY SHOULD BE ENHANCED SOME AS DEEPER MOISTURE ADVECTS NORTHEASTWARD IN ADVANCE OF THE SURFACE FRONT. THIS ALL COULD RESULT IN SOME STRONG CONVECTIVE EPISODES MONDAY AND TUESDAY, HOWEVER THE SEVERE WEATHER THREAT WILL DEPEND ON THE TIMING OF THE LARGE SCALE FORCING AND ORGANIZATION AS WELL AS THE ACTUAL INSTABILITY AND SHEAR. WE KEPT HIGHER END CHC POPS OVERALL FOR AT LEAST SCATTERED CONVECTION MONDAY AND TUESDAY, AS THE CONVECTIVE ORGANIZATION THIS FAR OUT CARRIES UNCERTAINTY. FOR WEDNESDAY, WE FOLLOWED CLOSER TO WPC AND TAKE THE COLD FRONT OFFSHORE. IT APPEARS THAT THE SOUTHWESTERLY PORTION OF THE UPPER- LEVEL TROUGH MAY HANG BACK TO OUR WEST, BUT WITH THE IDEA OF THE FRONT OFFSHORE WE WILL GO WITH A DRY WEDNESDAY FOR NOW. && .AVIATION /10Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. PATCHY MVFR CEILINGS AND VISIBILITY RESTRICTIONS WERE OCCURRING EARLY THIS MORNING BUT THEY SHOULD END AROUND 1200Z. OTHERWISE, GENERALLY VFR CONDITIONS ARE EXPECTED FOR TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE, ESPECIALLY DURING THE AFTERNOON. WHILE THERE IS NOT A PARTICULARLY HIGH PROBABILITY OF A SHOWER OR THUNDERSTORM AFFECTING ANY OF OUR EIGHT TAF SITES TODAY, THE CHANCE SEEMS HIGHEST IN THE KILG, KMIV AND KACY VICINITIES. THE SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DIMINISH AFTER DARK. VFR CONDITIONS THIS EVENING MAY GIVE WAY TO AREAS OF MVFR VISIBILITY RESTRICTIONS FOR LATE TONIGHT. THE WIND SHOULD REMAIN MOSTLY LESS THAN 10 KNOTS FOR TODAY AND TONIGHT. THE DIRECTION IS EXPECTED TO FAVOR THE NORTHEAST TO SOUTHEAST QUADRANT. OUTLOOK... FRIDAY...VFR OVERALL, HOWEVER THERE MAY BE SOME MVFR CEILINGS DEVELOPING LATE AT NIGHT WITH AN EASTERLY FLOW. OUR CONFIDENCE IS ON THE LOW SIDE AT THIS TIME REGARDING LOW CLOUDS. AN ISOLATED SHOWER OR THUNDERSTORM POSSIBLE, MAINLY SOUTH OF KILG IN THE AFTERNOON. SATURDAY...PERHAPS SOME MVFR CEILINGS TO START, OTHERWISE ANY VFR CEILINGS SHOULD SCATTER OUT. SUNDAY AND MONDAY...SCATTERED SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THESE WILL RESULT IN LOCAL SUB-VFR CEILINGS AND VISIBILITIES AT TIMES. && .MARINE... A SLOW MOVING FRONT IS EXPECTED TO STALL ACROSS THE WATERS OF DELAWARE BAY AND SOUTHERN NEW JERSEY FOR MUCH OF TODAY AND THIS EVENING. THE BOUNDARY IS FORECAST TO SINK FARTHER TO THE SOUTH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. WIND SPEEDS AND WAVE HEIGHTS ARE ANTICIPATED TO REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA FOR TODAY AND TONIGHT. OUTLOOK... FRIDAY AND SATURDAY...HIGH PRESSURE ARRIVES FRIDAY THEN SHIFTS OFF THE SOUTHEASTERN NEW ENGLAND COAST FRIDAY NIGHT AND SATURDAY. THIS WILL RESULT IN AN ONSHORE FLOW THAT STRENGTHENS SOME FOR A TIME BEFORE TURNING MORE SOUTHERLY. IT APPEARS THOUGH THAT THE CONDITIONS WILL REMAIN BELOW ADVISORY CRITERIA. SUNDAY AND MONDAY...A WARM FRONT SHOULD LIFT NORTHWARD SUNDAY, ALLOWING A SOUTHWESTERLY FLOW TO OCCUR AND INCREASE SOME. HOWEVER, THE CONDITIONS OVERALL SHOULD REMAIN BELOW ADVISORY CRITERIA. SOME SHOWERS AND THUNDERSTORMS SHOULD BE ON THE INCREASE, ESPECIALLY MONDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...IOVINO SHORT TERM...IOVINO LONG TERM...GORSE AVIATION...GORSE/IOVINO MARINE...GORSE/IOVINO
Hazardous weather outlook, Jul 10, 3:55 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 AM EDT THU JUL 10 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-110800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 355 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-110800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 355 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:19 AM EDT | Special Marine Warning | PHI | 86 min | |
| Jul 10, 8:36 AM EDT | Special Weather Statement | PHI | Cumberland | 39 min |
| Jul 10, 9:23 AM EDT | Flash Flood Warning | PHI | Atlantic, Cape May | 4 hr |
| Jul 10, 9:55 AM EDT | Special Weather Statement | PHI | Cape May | 65 min |
| Jul 10, 3:14 PM EDT | Flash Flood Watch | PHI | Atlantic, Cape May, Cumberland, Salem | 9 hr |
| Jul 10, 4:39 PM EDT | Special Marine Warning | PHI | 96 min | |
| Jul 10, 6:27 PM EDT | Special Weather Statement | PHI | Morris | 63 min |
| Jul 10, 7:02 PM EDT | Flash Flood Warning | PHI | Morris, Somerset | 3 hr |
| Jul 9, 9:08 PM EDT | Special Weather Statement | PHI | Carbon | 82 min |
| Jul 9, 9:51 PM EDT | Special Weather Statement | PHI | Carbon | 69 min |
| Jul 10, 1:32 PM EDT | Areal Flood Advisory | PHI | Kent, Queen Anne's | 3 hr |
| Jul 10, 2:28 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's | 3 hr |
| Jul 10, 3:39 PM EDT | Areal Flood Advisory | PHI | Caroline | 3 hr |
| Jul 10, 4:02 PM EDT | Flash Flood Warning | PHI | Caroline | 4 hr |
Nearby
Special Marine Warnings in New Jersey, 2014Every special marine warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.